# SDR C77A20161206004

- Difficulty date: November 29, 2016
- Submitted: December 6, 2016
- Operation: Air carrier
- Aircraft: N613CZ
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000203
- Aircraft time: 24,939 hours, 14,464 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, A

## Discrepancy

FLIGHT REPORTED TO SOC THEY WERE AIR RETURNING TO LAX AND DECLARED AN EMERGENCY. THE ISSUE WAS NOT ELABORATED ON. THE FLIGHT LANDED AND TAXIED TO THE GATE AREA WITH NO ISSUE; THE REASON CONTINUED TO NOT BE GIVEN. ONE HOUR AFTER AIRCRAFT RETURNED TO THE GATE THE CREW REPORTED THAT THE AIR RETURN WAS DUE TO AN UNIDENTIFIABLE SMELL FROM AN UNKNOWN SOURCE IN THE COCKPIT. THE F/AS DID NOT PREPARE THE CABIN NOR DID THEY EXPERIENCE THE SMELL. NO REPORTED PASSENGER DIREST OR OTHER BEHAVIOR.  THE CREW REPORT INDICATED THAT THE FO EXPERIENCED A SLIGHT SMELL POSSIBLY FROM THE FORWARD LAVATORY BEFORE TAKEOFF WITH THE CAPTAIN NOT EXPERIENCING THE SMELL. DURING CLIMB THE CREW INDICATED THE SMELL INCREASED AND BECAME CHEMICAL IN NATURE.  AT 10,000 FT THE CABIN CREW DONNED O2 MASKS DUE TO SYMPTOMS OF HYPOXIA. THE CABIN CREW REPORTED THAT DONNING THE O2 MASKS DID NOT IMPROVE THE SITUATION. MAINTENANCE PERFORMED FIM TASK 21-20-00-810-801-A. OPS CHECK GOOD. NO SMELL ON COCKPIT. PERFORMED ENGINE RUN IAW EMM 72-00-00. OK FOR SERVICE.
